Alert archive / West Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 15, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 12, 2000, 5:09 PM EDT for Hancock County, West Virginia; Beaver County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2000, 5:09 PM EDT (21:09 UTC)
- Expired
- Jun 12, 2000, 9:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Beaver County, PA, Hancock County, WV
The radar
The Pittsburgh radar (KPBZ), 22 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 122111 FFWPBZ PAC007-WVC029-130115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 509 PM EDT MON JUN 12 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... BEAVER COUNTY IN PENNSYLVANIA HANCOCK COUNTY IN WEST VIRGINIA * UNTIL 915 PM EDT * AT 509 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS WITH REPEATED VERY HEAVY RAIN MOVING ACROSS HANCOCK COUNTY IN WEST VIRGINIA AND BEAVER COUNTY IN PENNSYLVANIA. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 4:35 PM EDT, 34 minutes earlier.
Area forecast discussion, Jun 12, 4:35 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 435 PM EDT MON JUN 12 2000 TRAINING OF ECHOES BEGINNING IN NRN TIER OF COUNTIES. APPEARS RADAR MAY BE UNDERESTIMATING RAINFALL IN THIS TROPICAL MOISTURE REGIME. FEEL PRUDENT TO ISSUE FF WATCH FOR EVENING PORTION OF FORECAST. .PBZ... MD...NONE. OH...FLASH FLOOD WATCH UNTIL 1000 PM EDT MONDAY FOR ZONES OHZ040>041...OHZ050. PA...FLASH FLOOD WATCH UNTIL 1000 PM EDT MONDAY FOR ZONES PAZ013>016...PAZ020>023...PAZ029>030. WV...FLASH FLOOD WATCH UNTIL 1000 PM EDT MONDAY FOR ZONES WVZ001>002.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:51 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana | 54 min |
Nearby
Flash Flood Warnings in West Virginia, 2000Flash Flood Warnings in Pennsylvania, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.